Patient Comments: Endometrial Ablation - Side Effects

Question:Did you experience any side effects from your endometrial ablation?

Comment from: DeeB, 45-54 Female (Patient) Published: May 12

I had endometrial ablation done yesterday and had some mild cramping and nausea last night. All I took was 12.5 mg of Phenergan for the nausea and 600 mg of Motrin for the cramps, although my doctor also sent me home with a prescription for Vicodin. By late in the evening I was perfectly fine. I"ve had a tiny bit of cramps a couple times today but nothing to even blink at. Discharge has been very light so far but was told it may increase somewhat for the next couple weeks and that it can last up to 6 weeks, though that is rare.

Comment from: jnjaunich, 25-34 Female (Patient) Published: May 12

I"ve had horrible, heavy periods throughout my life, and they kept getting worse after having my children. I had an endometrial ablation done almost 2 years ago. The first year after the procedure went great. I had very light, 3 day periods every 4 to 6 weeks. Now this year I"m experiencing spotting and periods that last almost 2 weeks, with a break of up to 20 days between periods (if I"m lucky). Lately my periods have been 14 days apart and my PMS got worse. I thought this procedure was going to help with the issues I was having with heavy bleeding and irregularity, but it"s proving to be a failure. I"m preparing to get a hysterectomy in the near future. Ladies, do your research and talk with your doctors before considering this option. It"s clearly not for everyone, and can be a waste of your time/money depending on the problems you experience. If you know you"re done having children and have problems with heavy, irregular periods you may want to consider just having a hysterectomy. I deeply regret having the ablation done.

Comment from: sbunting, 45-54 Female (Patient) Published: May 09

I had an endometrial ablation a week ago and I feel great. I didn"t have any pain except for a few mild cramps which didn"t faze me since my monthly cramps were awful. The best thing I have ever decided to do. I woke up from surgery wondering if they really did the procedure and was released a half hour after I woke up. I only had to take Advil that evening and was out shopping the next day. I was a bit tired from the general anesthesia but feel great.

Comment from: Sweetie20002, 45-54 Female (Patient) Published: May 01

I had my uterine endometrial ablation done on the 17th of April. I woke up from general anesthesia with the worst cramps of my life. It took different types of pain relievers to help me through the pain. I was released later that day from outpatient surgery. I slept the entire next day. I only had spotting for the first 2 days. Now I have noticed that I am basically having a light nonstop period continuously since. Today is now the 27th. I have not stopped bleeding and the pain is almost unbearable. I hope this will subside soon. I am having regrettable thoughts about this surgery.

Comment from: Fagino, 45-54 Female (Patient) Published: April 29

I had an endometrial ablation yesterday to treat pre-menopausal perpetual bleeding. When I woke up in recovery I thought I was going to lose my mind, the cramping was so bad! It took a few hours and lots of medication before I felt better. I got sent home with some with tramadol (which I"ve never had before) but it"s very effective. It has certainly helped me through some very strong cramps. Hoping to be better and off them tomorrow. Bleeding is down to spotting and I am hopefully that this procedure will be successful. Thus far I am glad I did the procedure.

Comment from: Mckit2u, 35-44 Female (Patient) Published: April 22

I had the NovaSure endometrial ablation (due to heavy menstrual bleeding) back in May 2013. I have a high tolerance to pain medications and was given 4 different pain killers that did nothing for me. The doctor stated she was pulling fibroids and polyps out my uterus before the procedure, which I could feel everything. I then underwent the 90 second procedure in which I felt everything she was doing to me, as tears were rolling down my face. It was the worst feeling ever. I was in pain for several days after the procedure. I was never called back in for a follow up appointment following the procedure. Now, here I am almost a year later, my periods are getting lighter to the point of nothing and darker in color, but the pain I am experiencing is beyond anything I can really explain. I am literally in a fetal position with pain. Nothing OTC will help alleviate the pain. I am now sure after doing some research I have post ablation syndrome or even hematometra. This would explain the pain I have each month in my pelvic area.

Comment from: Ziggygal, 45-54 Female (Patient) Published: April 22

I had the endometrial ablation procedure on Wednesday and the immense pain straight after was excruciating, coupled with constant need to urinate. Now it is Friday and I'm still in pain and have pain in my left arm (not worried about that yet). I"m hoping this operation has been for the best; fingers crossed. I"m usually okay with pain but wow!

Comment from: Louise, 35-44 Female (Patient) Published: April 17

I had a hysteroscopy and endometrial ablation 5 days ago. The pain when I awoke from general anesthesia was horrific, I have had children and appendicitis and gall bladder removal but, boy, this post-surgical pain was a 10/10. Day 2, I had horrific pain, discharge, and diarrhea. Day 3, I had less pain and discharge. Day 4, I had intense cramping leaving me unable to stand up straight. Day 5, I have heavy bleeding and discharge and intense cramps. Wondering if this is now my life, I didn"t suffer with cramps before, just 2 cycles per month. What have I done, and will it be worth it!


Patient Comments

Viewers share their comments

Endometrial Ablation - Patient Experience Question: Did you undergo an endometrial ablation? Please describe your experience?
Endometrial Ablation - Complications Question: Did you experience complications of endometrial ablation? What happened?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Health Solutions From Our Sponsors